Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
128 Doctors are Online

Severe headache very painful, sore feeling in neck. Given Naproxen, feel relived. Suggestion?

I have had a headache for five weeks now it has been every day on and off it is not painful but it s both sides of my head and the back of my neck feels sore I went to the doctors on Monday and he gave me naproxen I took them for five days I think they made me feel light headed so I stopped taking them last night my head just feels tight
Asked On : Tue, 12 Mar 2013
Answers:  2 Views:  44
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Lab Tests
Medical Topics
Psychiatrist 's  Response
Dec 2014
Hello susienyc
Welcome to Health Care Magic

Severe bilateral headache of 5 weeks duration along with neck pain may be due to multiple of reasons. As-

- migraine may be a possibility, as its headache is severe, it is unilateral in beginning but become bilateral with time. It is more common in females. Nausea, vomiting, neck pain, blurred vision are associated complaint. Naproxon will help in such type of pain.
- There may be some neck pathology. You should get your X-ray neck done, as spondylitis neck may present with such symptoms.
- Other condition that may be there is Hypertension, hypertension may present with severe headache.
- Sinus infection especially Frontal Sinusitis also presents with severe headache and lightheadedness.

So kindly visit a good doctor for proper evaluation of headache. Symptomatic management with medicines like naproxon will help, but it will not treat the cause.


Dr. Seikhoo Bishnoi
Answered: Tue, 12 Mar 2013
I find this answer helpful
General & Family Physician Dr. Luchuo Engelbert Bain's  Response
hi and thanks for the query,
the headache you had is certainly a primary headache. This primary headache type is called tension headaches. Primary because no organic cause has actually been identified.
Treatment of tension headaches usually range from rest, simple analgesics like Acetaminophen, Non Steroidal anti inflammatory drugs like naproxen and tricyclic anti depressants.
I f you respond well to Naproxen, there is no need adding other drugs. Treatment should last for abut a week and you take off enough rest.
Persistence of the headaches, increased frequency frequency or intensification of the pain, noticing of a new associated symptom should warrant booking an appointment and getting consulted by a neurologist.
If not, continue with the Naproxen.
Wishing you good health and Best regards,
Luchuo, MD.

Answered: Tue, 12 Mar 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor